Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Pain and swelling in arm after IV

03/27/2008

Question:

my husband recently had an EPS and catheter ablation for SVT. The nurse had a very hard time with the IV on the back of his hand so they put it in the crook of his arm. After several tries she finaly got the IV in. It has been nine days ago and today his arm started hurting,and this evening it is swollen above the crease and on the inside of his bicep it is very tender and warm to the touch, the skin in that area has a bluish tinge and the vein seems to be swollen in that area as well, could this be a blood clot, or cellutitus this many days after surgery?

Answer:

It could be.  You should notify your heart doctor.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Eric H Kraut, MD Eric H Kraut, MD
Professor of Hematology
College of Medicine
The Ohio State University